Alert archive / Arkansas / Flash Flood Warnings in 2011
Flash Flood Warning 58, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at Apr 24, 2011, 11:27 PM CDT for Clay County, Arkansas; Dunklin County, Missouri. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 24, 2011, 11:27 PM CDT (04:27 UTC)
- Expired
- Apr 25, 2011, 2:30 AM CDT
- In force
- 3 hr
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Clay County, AR, Dunklin County, MO
The radar
The Memphis radar (KNQA), 133 km from the middle of the area, began a volume at 04:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 4.5 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1080 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 1160 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 225 m²/s²
- 0-3 km storm-relative helicity
- 307 m²/s²
- Significant tornado parameter
- 1.4
- Supercell composite
- 8.9
The text
As transmitted, in the capitals the NWS used until 2016.
552
WGUS54 KMEG 250427
FFWMEG
ARC021-MOC069-250730-
/O.NEW.KMEG.FF.W.0058.110425T0427Z-110425T0730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
1127 PM CDT SUN APR 24 2011
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EASTERN CLAY COUNTY IN EASTERN ARKANSAS...
NORTHEASTERN DUNKLIN COUNTY IN SOUTHEAST MISSOURI...
* UNTIL 230 AM CDT
* AT 1127 PM CDT...DOPPLER RADAR ESTIMATES 1 TO 3 INCHES OF RAINFALL
HAS OCCURRED OVER THE PAST HOUR. SHOWERS AND THUNDERSTORMS WILL
PRODUCE AN ADDITIONAL 1 TO 2 INCHES OF RAIN OVER THE NEXT 3 HOURS.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PIGGOTT...
CAMPBELL...MALDEN...TOWNLEY...BRIAN...VALLEY RIDGE...WILHELMINA...
PROVIDENCE...MC GUIRES...BAIRD AND CHALK BLUFF NATURAL AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
.MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE
INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE
USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS
POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING
FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT FLASH FLOODING ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3663 8996 3656 8994 3639 8997 3626 9040
3627 9046 3651 9046 3651 9023 3654 9022
3655 9020 3660 9020 3663 9016 3664 8997
$$1 follow-up statement
986
WGUS74 KMEG 250720
FFSMEG
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
220 AM CDT MON APR 25 2011
ARC021-MOC069-250730-
/O.EXP.KMEG.FF.W.0058.000000T0000Z-110425T0730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CLAY AR-DUNKLIN MO-
220 AM CDT MON APR 25 2011
...THE FLASH FLOOD WARNING WILL EXPIRE AT 230 AM CDT FOR NORTHEASTERN
DUNKLIN AND EASTERN CLAY COUNTIES...
THE HEAVY RAINFALL WHICH PROMPTED THE WARNING HAS DIMINISHED ACROSS
THE WARNED AREA. THUS THE FLASH FLOOD WARNING HAS BEEN ALLOWED TO
EXPIRE.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
LAT...LON 3663 8996 3656 8994 3639 8997 3626 9040
3627 9046 3651 9046 3651 9023 3654 9022
3655 9020 3660 9020 3663 9016 3664 8997
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Apr 24, 7:08 PM CDT, 4 hours 19 minutes earlier.
Area forecast discussion, Apr 24, 7:08 PM CDT, 4 hours 19 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MEMPHIS TN
708 PM CDT SUN APR 24 2011
.UPDATE...
ALLOWED TORNADO WATCH 192 TO EXPIRE AT 00Z. ADDITIONAL CELLS ARE
DEVELOPING OVER NORTHWEST TN...BUT THEY ARE EAST OF THE ORIGINAL
WW AND THE THREAT IS EXPECTED TO REMAIN ISOLATED...AN EXTENSION
OF THE TORNADO WATCH WAS NOT WARRANTED.
BORGHOFF
&&
.PREV DISCUSSION... /ISSUED 357 PM CDT SUN APR 24 2011/
DISCUSSION...
...ALMOST CONTINUOUS SEVERE WEATHER CHANCES AND SIGNIFICANT RAINFALL/
FLASH FLOODING APPEAR LIKELY EARLY THIS WEEK...
SHORT TERM...TONIGHT THROUGH WEDNESDAY.
STALLED FRONT REMAINS JUST NORTH OF THE CWA AGAIN TODAY WITH MORE
STORMS FIRING ALONG IT. SEVERE MCS OVER NCTRL ARKANSAS CONTINUES TO
PUSH EAST THIS AFTERNOON WITH A GOOD LIKELIHOOD THEY WILL CONTINUE
INTO NERN ARKANSAS AND POSSIBLY THE MO BOOTHEEL/NWRN TN ALONG A
TIGHT INSTABILITY GRADIENT WITHIN THE NEXT SEVERAL HOURS. SBCAPE
THIS AFTERNOON HAS REACHED 3000 J/KG OVER SWRN TN AND NRN MS.
EFFECTIVE BULK SHEAR OF 50 KTS WILL BE ABLE TO SUSTAIN MANY OF
THESE SUPERCELLS EVEN AFTER DARK. THE MAIN THREATS WILL BE LARGE
HAIL AND WIND DAMAGE...BUT TORNADOES WILL BE POSSIBLE INTO EARLY
THIS EVENING WITH GREATER LOW LEVEL INSTABILITY ABLE TO TAP INTO
0-1 KM SHEAR OF 25 KTS. THE ACTIVITY SHOULD TRANSITION MORE TO A
HEAVY RAIN THREAT OVERNIGHT WITH ANOTHER INCH OR TWO LIKELY.
SURFACE LOW PRESSURE WILL FORM OVER OKLAHOMA MONDAY AFTERNOON AND
PUSH THE WARM FRONT NORTH. SUPERCELLS ARE EXPECTED TO INITIATE
OVER MUCH OF ARKANSAS DURING THE AFTERNOON...PARTICULARLY CENTRAL
AND WEST SECTIONS...WHICH WILL TEND TO CONGEAL INTO A LINE AS A
COLD FRONT PUSHES EAST. WHILE TORNADOES ARE LIKELY WITH SOME OF
THESE SUPERCELLS INITIALLY OVER ARKANSAS...THE MAIN THREAT WILL
EVOLVE INTO WIND DAMAGE AS A LINEAR MCS BECOMES ESTABLISHED OVER
EASTERN ARKANSAS BY EVENING. CANNOT RULE OUT SOME CELLS AHEAD OF
THE MAIN LINE AS MODELS SEEM TO INDICATE. ANY OF THESE DISCRETE
CELLS MAY BE ABLE TO REACH SEVERE LIMITS AND COULD PRODUCE
TORNADOES...ALL DEPENDS IF THE CAP CAN BE BROKEN DURING THE
AFTERNOON. BEST SEVERE THREAT WILL BE WEST OF THE MS RIVER MONDAY
AFTERNOON AND TRICKLING EAST DURING THE EVENING. SPC DAY 2 HAS A
MODERATE RISK WEST OF THE RIVER...BUT WOULDN/T BE SURPRISED TO SEE
THIS PUSHED EAST WITH SUBSEQUENT OUTLOOKS.
MCS WILL WEAKEN LATE MONDAY NIGHT AS MUCH OF THE FORCING ASSOCIATED
WITH THE SYSTEM GETS SHUNTED TO THE NORTH. THIS WILL LEAVE A
LINGERING SW-NE FRONT ACROSS THE MIDSOUTH FOR TUESDAY AND TUESDAY
NIGHT BEFORE ANOTHER SYSTEM ORGANIZES IN THE ARKLATEX LATER TUESDAY
NIGHT. MODERATE TO HIGH SBCAPE IN EXCESS OF 3000 J/KG WILL LIKELY
MATERIALIZE SOUTH OF THE FRONT WITH LITTLE CAPPING TUESDAY
AFTERNOON AS MORNING STRATUS ERODES AWAY. 0-6 KM BULK SHEAR OF 60
KTS IN ADDITION TO A COUPLED JET STRUCTURE ARE ALSO FORECAST.
THUNDERSTORMS OF THE SUPERCELL VARIETY SHOULD NOT HAVE ANY TROUBLE
DEVELOPING THROUGHOUT MUCH OF THE DAY IN THIS KIND OF ENVIRONMENT.
LARGE HAIL...DAMAGING WINDS...AND TORNADOES ARE LIKELY WITH SOME
OF THESE CELLS BUT LOW LEVEL SHEAR IS STILL SOMEWHAT WEAK TO
SUPPORT HIGH END TORNADOES.
THUNDERSTORMS THAT FORM ON THE FRONT MAY CONGEAL INTO A LINEAR MCS
THAT TRAINS OVER THE SAME AREAS REPEATEDLY BY TUESDAY NIGHT.
SEVERAL INCHES OF RAIN ARE LIKELY SOMEWHERE NEAR OR NORTH OF THE
I-40 CORRIDOR. THIS IS LOOKING MORE AND MORE LIKE THE MAY 1-2
EVENT LAST YEAR...AND IN SOME OF THE SAME AREAS. SOME DISCRETE
CELLS ARE ALSO LIKELY SOUTH OF THE BOUNDARY. DESPITE WIDESPREAD
QPF AND A MOIST ADIABATIC TYPE SOUNDING IN THE MID AND UPPER
LEVELS...MODELS STILL INDICATE ALMOST 2000 J/KG SBCAPE. VERY LOW
LCLS AND AN INCREASINGLY STRONG....BACKED FLOW WILL TAKE SHAPE
TUESDAY NIGHT AS THE LOW DEEPENS AND PUSHES OVER ARKANSAS. STRONG
TORNADOES AND VERY LARGE HAIL STILL APPEAR POSSIBLE. SPC SWO DY 3
INDICATES THIS POSSIBILITY AS WELL AND A POSSIBLE UPGRADE TO MDT
OR HIGH RISK IN LATER OUTLOOKS.
THE STRONG LOW WILL TRACK NORTHEAST TO NERN ARKANSAS WEDNESDAY
MORNING WITH A TRAILING COLD FRONT REACHING THE MS RIVER AROUND
18Z. SUPERCELL AND TORNADO THREAT WILL PREVAIL ALONG THE WARM
FRONT...WITH A SQUALL LINE AND PREDOMINATELY A WIND THREAT FORMING
ALONG THE COLD FRONT BY EARLY AFTERNOON. THE FRONT WILL QUICKLY
SWING EAST WITH THUNDERSTORM CHANCES RAPIDLY ENDING BY 00Z. STRONG
GRADIENT WINDS AHEAD OF THE COLD FRONT IN RESPONSE TO THE
DEEPENING LOW COULD GUST TO 50 MPH AS FORECAST SOUNDINGS SHOW
MIXING TO 800 MB.
ISSUED A PDS FLASH FLOOD WATCH FOR MUCH OF THE MIDSOUTH. THE
PREVIOUS WATCH FOR NERN AR...MO BOOTHEEL...AND NWRN TN HAS BEEN
EXTENDED TO 00Z THURSDAY AND ANOTHER HAS BEEN ISSUED FROM 00Z
TUESDAY THROUGH 00Z THURSDAY. IT APPEARS MANY AREAS WILL RECEIVE
BETWEEN 5-8 INCHES OF RAIN NORTH OF I-40 AND 2-4 INCHES SOUTH PER
MODEL CONSENSUS AND HPC QPF...WITH AROUND A FOOT POSSIBLE OVER THE
FAR NORTHERN AREAS THAT HAVE BEEN PLAGUED WITH HEAVY RAIN FOR A
COUPLE DAYS ALREADY. WIDESPREAD FLASH FLOODING APPEARS LIKELY IF
THIS KIND OF QPF MATERIALIZES.
BORGHOFF
LONG TERM...WEDNESDAY NIGHT THROUGH NEXT SUNDAY.
DRIER CONDITIONS WILL PUSH IN WEDNESDAY EVENING AS HIGH PRESSURE
BUILDS IN. THE HIGH WILL PUSH EAST FOR THE WEEKEND WITH ANOTHER
RETURN FLOW SETTING UP. SYSTEM DEVELOPING IN THE PLAINS WILL PUSH
A COLD FRONT INTO THE AREA ABOUT BY SUNDAY. ECMWF IS BEGINNING TO
HINT AT ANOTHER HEAVY RAIN EVENT...BUT THE GFS IS MUCH MORE
PROGRESSIVE.
BORGHOFF
&&
.AVIATION...
00Z TAF CYCLE
COMPLICATED FORECAST CYCLE FOR THE NEXT 24 HOURS. SCATTERED SHOWERS
AND THUNDERSTORMS CONTINUE IN THE VICINITY OF KJBR...SO HAVE
MENTIONED VCTS UNTIL 3Z. A FEW THUNDERSTORMS HAVE DEVELOPED IN THE
JACKSON AREA...HOWEVER SINCE THESE ARE ISOLATED AND MOVING AWAY I
HAVE LEFT THESE OUT OF THE FORECAST. THE SECOND CONCERN FOR THIS
FORECAST CYCLE IS A LINE OF STRONG THUNDERSTORMS DEVELOPING IN
EASTERN OK AND WESTERN AR. MODELS HAVE NOT BEEN INDICATING THAT
THIS COMPLEX OF STORMS WILL REACH THE AREA...HOWEVER LOOKING AT
RADAR TRENDS IT APPEARS THIS COMPLEX IS GAINING STRENGTH AND WILL HEAD
ON A MORE EASTERLY PATH THAN PREVIOUS SYSTEMS. AT THE MOMENT...
CONFIDENCE IS LOW THAT IT WILL REACH KMEM AND KMKL. THEREFORE I
HAVE LEFT CB OUT OF KMEM AND KMKL...BUT I MIGHT HAVE TO AMEND IF
IT APPEARS THUNDERSTORM COMPLEX WILL MAKE IT TO THOSE SITES. HAVE LEFT
MENTION OF THUNDERSTORMS AT KJBR THROUGH MOST OF FORECAST PERIOD.
LOW LEVEL JET WILL BEGIN TO PICK UP LATE TONIGHT...SO HAVE
MENTIONED LLWS AT KJBR...KMEM...AND KMKL. STRATUS DECK WILL COME
IN AND BRING MVFR CONDITIONS TO ALL SITES DUE TO LOW CEILINGS.
CLOUDS WILL BEGIN TO LIFT AND SCATTER OUT TOMORROW. GUSTY WINDS
ARE EXPECTED DURING THE DAYLIGHT HOURS TOMORROW.
RRH
&&
.PRELIMINARY POINT TEMPS/POPS...
MEM 70 83 70 80 / 20 50 100 70
MKL 66 83 67 78 / 20 40 100 70
JBR 66 80 63 76 / 60 70 100 70
TUP 66 86 68 82 / 10 20 70 70
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH THROUGH WEDNESDAY EVENING FOR CLAY-GREENE-
LAWRENCE-RANDOLPH.
FLASH FLOOD WATCH FROM MONDAY EVENING THROUGH WEDNESDAY EVENING
FOR CRAIGHEAD-CRITTENDEN-CROSS-LEE AR-MISSISSIPPI-PHILLIPS-
POINSETT-ST. FRANCIS.
MO...FLASH FLOOD WATCH THROUGH WEDNESDAY EVENING FOR DUNKLIN-PEMISCOT.
MS...FLASH FLOOD WATCH FROM MONDAY EVENING THROUGH WEDNESDAY EVENING
FOR ALCORN-BENTON MS-COAHOMA-DESOTO-LAFAYETTE-MARSHALL-
PANOLA-PRENTISS-QUITMAN-TATE-TIPPAH-TISHOMINGO-TUNICA-UNION.
TN...FLASH FLOOD WATCH THROUGH WEDNESDAY EVENING FOR LAKE-OBION.
FLASH FLOOD WATCH FROM MONDAY EVENING THROUGH WEDNESDAY EVENING
FOR CARROLL-CHESTER-CROCKETT-DECATUR-DYER-FAYETTE-GIBSON-
HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-LAUDERDALE-MADISON-
MCNAIRY-SHELBY-TIPTON-WEAKLEY.
&&Hazardous weather outlook, Apr 24, 4:12 PM CDT, 7 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 412 PM CDT SUN APR 24 2011 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-251045- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 412 PM CDT SUN APR 24 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOT HEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TONIGHT NORTH OF A LINE FROM JONESBORO TO HUNTINGDON TENNESSEE. THREATS INCLUDE LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES. A FLASH FLOOD WATCH IS IN EFFECT FOR FAR NORTHEAST ARKANSAS...THE MISSOURI BOOTHEEL AND FAR NORTHWEST TENNESSEE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY TWO STRONG SYSTEMS WILL IMPACT THE MID SOUTH BETWEEN MONDAY AND WEDNESDAY. THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS LATE MONDAY AFTERNOON AND MONDAY NIGHT WEST OF THE MISSISSIPPI RIVER AND A SLIGHT RISK EAST. ON TUESDAY...SEVERE STORMS ARE POSSIBLE ACROSS ALL OF THE MIDSOUTH. HAIL AND DAMAGING WINDS ARE THE MAIN THREATS BUT TORNADOES ARE ALSO POSSIBLE. BY TUESDAY NIGHT INTO WEDNESDAY ANOTHER POWERFUL STORM SYSTEM WILL INCREASE THE CHANCE FOR SEVERE WEATHER ACROSS THE MIDSOUTH. AN ENHANCED RISK OF STRONG AND LONG TRACKED TORNADOES IS POSSIBLE ALONG WITH DAMAGING WIND AND LARGE HAIL. MULTIPLE ROUNDS OF THUNDERSTORMS MONDAY THROUGH WEDNESDAY WILL BRING SEVERAL INCHES OF RAIN TO THE MID SOUTH RESULTING IN THE THREAT FOR SIGNIFICANT FLASH FLOODING. A FLASH FLOOD WATCH CONTINUES THROUGH WEDNESDAY AFTERNOON. CONSULT THE FLASH FLOOD WATCH FOR DETAILS. AREA RIVERS WILL RISE THROUGH NEXT WEEK...AND SIGNIFICANT... POSSIBLY RECORD BREAKING RIVER FLOODING IS POSSIBLE ON THE MISSISSIPPI BY LATE NEXT WEEK AS RUN OFF FROM HEAVY RAINFALL UPSTREAM BEGINS TO WORK ITS WAY SOUTH. STRONG SOUTH WINDS WILL ACCOMPANY THE STORM SYSTEM FOR WEDNESDAY. SUSTAINED SPEEDS BETWEEN 20 AND 30 MPH ARE EXPECTED WITH GUSTS AS HIGH AS 50 MPH. WIND ADVISORIES WILL LIKELY BE REQUIRED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED FROM TONIGHT THROUGH WEDNESDAY. BORGHOFF
In the hours before
Local storm report, Apr 24, 5:44 PM CDT, 5 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
544 PM CDT SUN APR 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM FUNNEL CLOUD STANFORD 36.10N 90.66W
04/24/2011 GREENE AR TRAINED SPOTTER
&&
BORGHOFFLocal storm report, Apr 24, 7:19 PM CDT, 4 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
719 PM CDT SUN APR 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0558 PM TSTM WND DMG 2 NW PARAGOULD 36.08N 90.54W
04/24/2011 GREENE AR BROADCAST MEDIA
TREES DOWN ON COUNTY ROAD 628. REPORT RELAYED BY KAIT IN
JONESBORO.
&&
BORGHOFFLocal storm report, Apr 24, 8:44 PM CDT, 2 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
844 PM CDT SUN APR 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0838 PM HAIL CORNING 36.41N 90.59W
04/24/2011 E0.75 INCH CLAY AR PUBLIC
PENNY SIZE HAIL REPORTED IN CORNING.
&&
JLHLocal storm report, Apr 24, 9:45 PM CDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
945 PM CDT SUN APR 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 PM HAIL MAYNARD 36.42N 90.90W
04/24/2011 E1.50 INCH RANDOLPH AR PUBLIC
PING PONG SIZE HAIL REPORTED IN MAYNARD.
&&
JLHSpecial weather statement, Apr 24, 10:37 PM CDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1037 PM CDT SUN APR 24 2011
ARZ018-026>028-MOZ113-250415-
CRAIGHEAD AR-MISSISSIPPI AR-POINSETT AR-GREENE AR-DUNKLIN MO-
1037 PM CDT SUN APR 24 2011
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 1115 PM CDT FOR...
EASTERN CRAIGHEAD COUNTY IN EASTERN ARKANSAS...
SOUTH CENTRAL GREENE COUNTY IN EASTERN ARKANSAS...
WESTERN MISSISSIPPI COUNTY IN EASTERN ARKANSAS...
EASTERN POINSETT COUNTY IN EASTERN ARKANSAS...
SOUTHERN DUNKLIN COUNTY IN SOUTHEAST MISSOURI...
AN OUTFLOW BOUNDARY PRODUCING WINDS BETWEEN 40 AND 50 MPH WAS
LOCATED FROM 8 MILES NORTH OF BROOKLAND TO 4 MILES NORTH OF
HARRISBURG AT 1034 PM CDT...MOVING EAST AT 45 MPH. THESE STRONG
WINDS SHOULD NOT BE ACCOMPANIED WITH RAIN. LARGE TREE BRANCHES AND
WEAKENED TREES MAY BE DOWNED BY WINDS OF THIS STRENGTH.
PEOPLE IN CRAIGHEAD...DUNKLIN...GREENE...MISSISSIPPI AND POINSETT
COUNTIES...INCLUDING LOCATIONS NEAR BAY...BROOKLAND...CARAWAY...
HARRISBURG...KEISER...LAKE CITY...LEACHVILLE...LEPANTO...MANILA...
MARKED TREE...MONETTE AND TRUMANN...SHOULD MONITOR THIS STORM
CLOSELY. THIS SIGNIFICANT WEATHER ALERT ALSO INCLUDES BIG LAKE.
&&
LAT...LON 3609 8998 3579 8999 3553 9010 3551 9084
3580 9069 3602 9062
TIME...MOT...LOC 0334Z 270DEG 37KT 3602 9052 3580 9056
3562 9071Special weather statement, Apr 24, 10:42 PM CDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1042 PM CDT SUN APR 24 2011
ARZ009-018-MOZ113-250415-
CLAY AR-GREENE AR-DUNKLIN MO-
1042 PM CDT SUN APR 24 2011
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 1115 PM CDT FOR...
CLAY COUNTY IN EASTERN ARKANSAS...
EASTERN GREENE COUNTY IN EASTERN ARKANSAS...
DUNKLIN COUNTY IN SOUTHEAST MISSOURI...
A LINE OF STRONG THUNDERSTORMS PRODUCING DIME SIZE HAIL OR LARGER AND
WINDS BETWEEN 40 AND 50 MPH WAS LOCATED FROM CHALK BLUFF NATURAL
AREA TO PARAGOULD AT 1042 PM CDT...MOVING EAST AT 40 MPH.
VERY HEAVY RAIN IS ALSO POSSIBLE WITH THESE THUNDERSTORMS.
PEOPLE IN CLAY...DUNKLIN AND GREENE COUNTIES...INCLUDING LOCATIONS
NEAR CAMPBELL...CHALK BLUFF NATURAL AREA...CORNING...KENNETT...
MALDEN...MARMADUKE...PARAGOULD...PIGGOTT...RECTOR AND SENATH...SHOULD
MONITOR THIS STORM CLOSELY.
&&
LAT...LON 3658 8995 3640 8996 3640 8997 3610 8997
3602 9065 3650 9058 3651 9023 3655 9022
3655 9020 3658 9020 3663 9017 3663 8996
TIME...MOT...LOC 0342Z 270DEG 35KT 3647 9014 3622 9033
3605 9040The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 24, 8:05 PM CDT | Severe Thunderstorm Warning | MEG | Clay, Greene, Randolph | 40 min |
| Apr 24, 8:38 PM CDT | Severe Thunderstorm Warning | MEG | Clay | 37 min |
| Apr 24, 8:40 PM CDT | Severe Thunderstorm Warning | MEG | Randolph | 50 min |
| Apr 24, 8:59 PM CDT | Flash Flood Warning | MEG | Clay, Greene, Lawrence, Randolph | 6 hr |
| Apr 24, 9:11 PM CDT | Tornado Warning | MEG | Randolph | 34 min |
| Apr 24, 9:40 PM CDT | Severe Thunderstorm Warning | MEG | Clay, Randolph | 37 min |
| Apr 24, 10:37 PM CDT | Special Weather Statement | MEG | Craighead, Mississippi, Poinsett | 38 min |
| Apr 24, 10:42 PM CDT | Special Weather Statement | MEG | Clay, Greene | 33 min |
| Apr 25, 10:12 AM CDT | Flash Flood Warning | MEG | Clay, Craighead, Greene, Lawrence, Mississippi, Randolph | 3 hr |
| Apr 25, 10:39 AM CDT | Special Weather Statement | MEG | Crittenden, Cross, Lee, Phillips, St. Francis | 51 min |
| Apr 25, 11:13 AM CDT | Special Weather Statement | MEG | Craighead, Mississippi, Poinsett | 32 min |
| Apr 25, 11:37 AM CDT | Special Weather Statement | MEG | Phillips | 38 min |
| Apr 25, 11:41 AM CDT | Special Weather Statement | MEG | Crittenden, Mississippi | 49 min |
| Apr 25, 12:13 PM CDT | Severe Thunderstorm Warning | MEG | Crittenden | 47 min |
| Apr 25, 12:24 PM CDT | Severe Thunderstorm Warning | MEG | Crittenden, Mississippi | 51 min |
| Apr 25, 3:23 PM CDT | Flash Flood Warning | MEG | Clay | 6 hr |
| Apr 25, 4:27 PM CDT | Tornado Warning | MEG | Randolph | 48 min |
| Apr 25, 4:50 PM CDT | Tornado Warning | MEG | Lawrence, Randolph | 40 min |
| Apr 25, 4:59 PM CDT | Flash Flood Warning | MEG | Clay, Greene, Lawrence, Randolph | 7 hr |
| Apr 25, 5:25 PM CDT | Tornado Warning | MEG | Clay, Lawrence, Randolph | 50 min |
| Apr 25, 6:14 PM CDT | Severe Thunderstorm Warning | MEG | Clay, Lawrence, Randolph | 46 min |
| Apr 25, 12:09 PM CDT | Special Weather Statement | MEG | Pemiscot | 66 min |
Nearby
Flash Flood Warnings in Arkansas, 2011Flash Flood Warnings in Missouri, 2011Every flash flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.